Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 63, NWS Albuquerque, NM

June 1, 2012Quay County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 1, 2012, 6:18 PM MDT for Quay County, New Mexico. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2012, 6:18 PM MDT (00:18 UTC)
Expired
Jun 1, 2012, 6:45 PM MDT
In force
27 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

County Quay County, NM

The radar

The Cannon AFB radar (KFDX), 82 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 1:22 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.3 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2012-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1358 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2012-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 348 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1358 J/kg
Mixed-layer CIN
-240 J/kg
Mixed-layer LCL
1676 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
348 m²/s²
0-3 km storm-relative helicity
484 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

231 
WUUS55 KABQ 020018
SVRABQ
NMC037-020045-
/O.NEW.KABQ.SV.W.0063.120602T0018Z-120602T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
618 PM MDT FRI JUN 1 2012

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL QUAY COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 645 PM MDT

* AT 612 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES NORTH OF GLENRIO...OR ABOUT 20 MILES SOUTH OF NARA VISA...AND
  MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL EXTREME EAST CENTRAL QUAY COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.

&&

LAT...LON 3509 10305 3531 10324 3540 10304 3537 10303
      3509 10304
TIME...MOT...LOC 0018Z 331DEG 19KT 3529 10308

$$
2 follow-up statements
431 
WWUS55 KABQ 020034
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
634 PM MDT FRI JUN 1 2012

NMC037-020045-
/O.CON.KABQ.SV.W.0063.000000T0000Z-120602T0045Z/
QUAY-
634 PM MDT FRI JUN 1 2012

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME EAST
CENTRAL QUAY COUNTY UNTIL 645 PM MDT...

AT 630 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR GLENRIO...OR ABOUT 26 MILES SOUTH OF NARA VISA...MOVING
SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL QUAY COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY
EVENING FOR NORTHEASTERN NEW MEXICO.

&&

LAT...LON 3513 10304 3525 10313 3534 10304
TIME...MOT...LOC 0034Z 331DEG 19KT 3522 10303

$$
772 
WWUS55 KABQ 020044
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
644 PM MDT FRI JUN 1 2012

NMC037-020054-
/O.EXP.KABQ.SV.W.0063.000000T0000Z-120602T0045Z/
QUAY-
644 PM MDT FRI JUN 1 2012

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 645 PM MDT FOR EXTREME
EAST CENTRAL QUAY COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE 
THUNDERSTORM HAS EXITED THE WARNED AREA INTO THE TEXAS 
PANHANDLE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY
EVENING FOR NORTHEASTERN NEW MEXICO.

LAT...LON 3513 10304 3525 10313 3534 10304
TIME...MOT...LOC 0044Z 331DEG 19KT 3517 10300

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 5:43 PM MDT, 35 minutes earlier.

Area forecast discussion, Jun 1, 5:43 PM MDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
543 PM MDT FRI JUN 1 2012

.AVIATION...
00Z TAF CYCLE
STRONGEST THUNDERSTORM ACTIVITY IN THE FORECAST AREA NOW OVER THE
EAST SLOPES OF THE NORTHERN SANGRE DE CRISTO MOUNTAINS FROM RATON
TO LAS VEGAS. MVFR CONDITIONS ARE POSSIBLE IN AND AROUND THESE
CELLS DUE TO LOWERED CIGS/VSBYS. GUSTY AND ERRATIC DOWNBURST WINDS
ARE POSSIBLE IN AND AROUND THESE CELLS AS THEY MOVE FROM THE EAST
FACING SLOPES OF THE MOUNTAINS SOUTHEAST INTO THE NEARBY PLAINS
AND DISSIPATE.  ANVIL TOPS ARE SHROUDING A GOOD BIT OF NORTHEAST
NEW MEXICO AND GENERATING MULTI-LAYER MIDDLE AND MOSTLY HIGH
LEVEL CLOUD DECKS. WEAK CONVECTIVE ACTIVITY IS DEVELOPING AROUND
THE GILA MOUNTAINS IN SOUTHWEST NEW MEXICO AND A THUNDERSTORM IS
NOW DISSIPATING NEAR ROSWELL...VFR ELSEWHERE. ALL STORMS SHOULD
DISSIPATE WITHIN A FEW HOURS AFTER SUNSET.

&&

.PREV DISCUSSION...300 PM MDT FRI JUN 1 2012...
DESPITE THE ABSENCE OF AN EAST WIND AT ABQ LAST NIGHT ...MOISTURE
INCREASED OVER THE REGION...WITH 12Z ABQ SOUNDING PW UP TO 0.6 OF AN
INCH AND DEWPOINTS NEAR 50 DEG F. BIG JUMP IN DEWPOINT AT KSAF /24
DEG/ EARLY THIS MORNING AS A SOUTHEAST WIND BLEW FOR A GOOD PART OF
LAST NIGHT. LARGER INCREASES IN THE LAST 24 HRS AS WELL NOTED OVER
SOCORRO COUNTY SOUTHWARD AND INTO THE SOUTHERN GILA.

DESPITE THE INCREASES...RUC AND OTHERS HAVEN/T WAVERED IN MIXING THE
MOISTURE OUT THIS AFTERNOON...AND THIS PROCESS WAS EVIDENT AS OF
THIS WRITING NORTH OF INTERSTATE 40 AND WEST OF INTERSTATE 25. NOT
AS MUCH OF AN EASTERLY COMPONENT TO THE WIND IS FORECAST
TONIGHT...SO NOT EXPECTING AS MUCH OF A RECOVERY WEST OF THE CENTRAL
MOUNTAIN CHAIN. HOWEVER...850-700 MB WINDS INDICATE SEVERAL HOURS OF
SLY WINDS WHICH MIGHT INCREASE DEWPOINTS...AND CAN/T RULE OUT ANY
CONTRIBUTION BY THIS EVENING/S CONVECTION IN THE EAST.

MODEL RH INDICATES SOME HIGH LEVEL MOISTURE INCREASES FOR SAT/SAT
NIGHT...AS A WEAK UPPER LOW MOVES OVER AZ BUT NOT MUCH APPARENT ON
IMAGERY ADVECTING EASTWARD. DRIER AIR MOVES INTO THE CENTRAL AND
WEST...SO CONVECTION SHOULD BE LIMITED TO MAINLY THE ADJACENT
HIGHLANDS AND EASTERN PLAINS. MOISTURE SLOSHES BACK AND FORTH
ESPECIALLY IN THE NORTHEAST HIGHLANDS/PLAINS INTO NEXT WEEK. SUNDAY
SEEMS TO BE THE DRIEST DAY AS HUMIDITIES CRATER EVEN ALONG THE TEXAS
BORDER. GFS INDICATES A STRONGER SURGE POSSIBLE MONDAY NIGHT...WHICH
MAY MAKE IT WWD INTO THE RGV. THEREFORE HAVE INCREASED AREAL
COVERAGE AND POPS FOR MONDAY/MONDAY NIGHT. WESTWARD SURGES ALSO ARE
INDICATED TUESDAY AND WEDNESDAY NIGHTS...BUT SOME IF NOT MOST OF THE
MOISTURE MIXES OUT IN THE AFTERNOON IN THE RGV.

MODELS SEEM TO BE IN BETTER AGREEMENT FOR THE MIDDLE OF NEXT WEEK
WITH THE UPPER LOW/TROUGH...BUT IT DOESN/T LOOK EXCEEDINGLY WINDY.

.FIRE WEATHER...
THE ELY FLOW BETWEEN SURFACE HIGH PRESSURE OVER COLORADO AND SURFACE
LOW PRESSURE OVER NE NM WILL CONTINUE TO TRANSPORT GULF MOISTURE
INTO THE NORTHEAST HIGHLANDS AND PLAINS OF NM TODAY THROUGH AT LEAST
TUESDAY. WEST OF THE CENTRAL MOUNTAIN CHAIN...DRY WESTERLY FLOW NEAR
MOUNTAIN TOP LEVEL WILL KEEP A VERY DRY AIRMASS IN PLACE THROUGH THE
WEEKEND. WIDESPREAD HIGH HAINES VALUES OF 6 ARE LIKELY FOR WESTERN
AND CENTRAL AREAS THIS WEEKEND. SCATTERED SUPER HAINES MAINLY ALONG
AND WEST OF THE RIO GRANDE VALLEY SATURDAY AND AGAIN SUNDAY
AFTERNOON ARE ANTICIPATED WITH THE DRY WESTERLY FLOW IN PLACE. LIGHT
TO MODERATE WINDS ARE EXPECTED THROUGH THE WEEKEND...STAYING BELOW
CRITICAL VALUES EVEN THOUGH MIN RH WILL DROP INTO THE SINGLE DIGITS.
POOR TO FAIR OVERNIGHT RH RECOVERIES WEST OF THE MTNS WITH GOOD
RECOVERIES EAST.

BETTER CHANCES FOR THUNDERSTORMS OVER THE CENTRAL MOUNTAINS...MAINLY
OVER THE SANGRE DE CRISTO...SANDIA...AND MANZANO MOUNTAINS...ARE
EXPECTED MONDAY AFTERNOON AND MONDAY EVENING AS MOIST ELY FLOW
STRENGTHENS AND DEEPENS OVER EAST-CENTRAL AND NORTHEAST NEW MEXICO.

.AVIATION...
18Z TAF CYCLE
RESIDUAL MOISTURE BEHIND THU BACKDOOR FRONT AND THU NIGHTS CONVECTION
EXPECTED TO BE SUFFICIENT ENOUGH TO COMBINE WITH DAYTIME HEATING
TO PRODUCE ISOLD TO WDLY SCT -TSRA GENERATING STRONG WIND
GUSTS...LOCALLY HEAVY RAIN AND HAIL AGAIN BETWEEN APPROXIMATELY
21Z AND 06Z. GREATEST THREAT AREA GENERALLY E-NE OF A LINE FROM
KRTN AND KTCC. SLIGHT CHANCES REMAIN FOR ISOLATED CONVECTION LATE
THIS AFTERNOON AND EVENING W OF CENTRAL MTN CHAIN.

33

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jun 1, 5:59 AM MDT, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
559 AM MDT FRI JUN 1 2012

NMZ501>540-021200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
559 AM MDT FRI JUN 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

STRONG TO POTENTIALLY SEVERE THUNDERSTORMS ARE EXPECTED LATE THIS
AFTERNOON AND OVERNIGHT OVER THE NORTHEAST AND EAST CENTRAL PLAINS
WHERE STRONG DAMAGING WIND GUSTS AND LARGE HAIL ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG TO POTENTIALLY SEVERE THUNDERSTORMS ARE EXPECTED LATE
SATURDAY AFTERNOON AND SATURDAY NIGHT OVER THE EASTERN PLAINS
WHERE STRONG DAMAGING WIND GUSTS AND LARGE HAIL ARE POSSIBLE.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GUYER

In the hours before

Special weather statement, Jun 1, 2:05 PM MDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
205 PM MDT FRI JUN 1 2012

NMZ526-012030-
SOUTH CENTRAL MOUNTAINS-
205 PM MDT FRI JUN 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LINCOLN COUNTY THROUGH
230 PM MDT...

AT 205 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF RUIDOSO DOWNS...OR ABOUT 9
MILES SOUTHEAST OF RUIDOSO...MOVING NORTH AT 5 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...RUIDOSO DOWNS...GLENCOE...ALTO
AND HOLLYWOOD.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3342 10571 3343 10542 3330 10542 3330 10567
TIME...MOT...LOC 2005Z 175DEG 3KT 3328 10554

34
Special weather statement, Jun 1, 2:30 PM MDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
230 PM MDT FRI JUN 1 2012

NMZ526-012045-
SOUTH CENTRAL MOUNTAINS-
230 PM MDT FRI JUN 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LINCOLN COUNTY THROUGH
245 PM MDT...

AT 231 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RUIDOSO DOWNS...OR ABOUT 8 MILES EAST OF
RUIDOSO...MOVING NORTH AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN OVER THE WHITE FIRE
BURN SCAR.

AREAS AFFECTED BY THIS STORM INCLUDE...GLENCOE AND FORT STANTON.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3352 10563 3348 10539 3329 10546 3329 10564
      3330 10568
TIME...MOT...LOC 2031Z 193DEG 8KT 3337 10555

34
Special weather statement, Jun 1, 3:41 PM MDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
341 PM MDT FRI JUN 1 2012

NMZ528-012200-
FAR NORTHEAST HIGHLANDS-
341 PM MDT FRI JUN 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COLFAX COUNTY THROUGH
400 PM MDT...

AT 341 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF SPRINGER...MOVING SOUTHEAST
AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...SPRINGER.

THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 406 AND 419.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3636 10444 3623 10463 3642 10480 3651 10465
TIME...MOT...LOC 2141Z 321DEG 11KT 3641 10465

34
Special weather statement, Jun 1, 4:10 PM MDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
410 PM MDT FRI JUN 1 2012

NMZ538-539-012245-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-
410 PM MDT FRI JUN 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LINCOLN AND CENTRAL
CHAVES COUNTIES THROUGH 445 PM MDT...

AT 410 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES EAST OF ARABELA...OR ABOUT 30 MILES
NORTHWEST OF ROSWELL...MOVING NORTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL
CHAVES AND EASTERN LINCOLN COUNTIES.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3378 10496 3359 10476 3342 10501 3357 10515
TIME...MOT...LOC 2210Z 225DEG 7KT 3357 10500

34
Special weather statement, Jun 1, 5:27 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
527 PM MDT FRI JUN 1 2012

NMZ527-528-530-020000-
FAR NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA-UNION COUNTY-
527 PM MDT FRI JUN 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN UNION AND EASTERN COLFAX
COUNTIES THROUGH 600 PM MDT...

AT 527 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES NORTH OF ABBOTT...OR ABOUT 23 MILES
NORTHEAST OF SPRINGER...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...FARLEY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY
EVENING FOR NORTHEASTERN NEW MEXICO.

&&

LAT...LON 3651 10387 3631 10400 3649 10437 3663 10427
TIME...MOT...LOC 2327Z 297DEG 17KT 3653 10422

34
Special weather statement, Jun 1, 6:02 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
602 PM MDT FRI JUN 1 2012

NMZ534-020030-
QUAY COUNTY-
602 PM MDT FRI JUN 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN QUAY COUNTY THROUGH 630
PM MDT...

AT 603 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTH OF GLENRIO...OR ABOUT 19 MILES
SOUTH OF NARA VISA...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...GLENRIO.

THIS WILL IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 371 AND 373...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY
EVENING FOR NORTHEASTERN NEW MEXICO.

&&

LAT...LON 3513 10304 3513 10305 3522 10315 3532 10325
      3548 10311 3544 10303 3530 10303
TIME...MOT...LOC 0003Z 305DEG 16KT 3532 10309

34

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 6:02 PM MDTSpecial Weather StatementABQQuay28 min
Jun 1, 7:14 PM MDTSpecial Weather StatementABQUnion46 min
Jun 2, 12:32 AM MDTSpecial Weather StatementABQQuay28 min
Jun 2, 1:50 PM MDTSpecial Weather StatementABQUnion25 min
Jun 2, 1:56 PM MDTSpecial Weather StatementABQColfax34 min
Jun 2, 2:16 PM MDTSpecial Weather StatementABQUnion29 min
Jun 2, 2:57 PM MDTSpecial Weather StatementABQSan Miguel33 min
Jun 2, 3:09 PM MDTSpecial Weather StatementABQColfax36 min
Jun 2, 3:44 PM MDTSpecial Weather StatementABQUnion31 min
Jun 2, 3:50 PM MDTSpecial Weather StatementABQSan Miguel25 min
Jun 2, 3:51 PM MDTSpecial Weather StatementABQSan Miguel24 min
Jun 2, 4:18 PM MDTSpecial Weather StatementABQUnion27 min
Jun 2, 4:20 PM MDTSpecial Weather StatementABQHarding25 min
Jun 2, 5:07 PM MDTSpecial Weather StatementABQQuay23 min
Jun 2, 5:11 PM MDTSpecial Weather StatementABQQuay34 min
Jun 2, 5:36 PM MDTSevere Thunderstorm WarningABQQuay24 min
Jun 2, 5:48 PM MDTSevere Thunderstorm WarningABQCurry, De Baca, Quay, Roosevelt57 min
Jun 2, 5:55 PM MDTSevere Thunderstorm WarningABQHarding, Quay35 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.